Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 353, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 30, 2011, 5:02 PM EDT for Hoke County, Richmond County, Scotland County, North Carolina. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2011, 5:02 PM EDT (21:02 UTC)
- Expired
- Sep 30, 2011, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 5:11 PM EDT | TSTM WND DMG | 4 Nne Laurel Hill, NC | ONE TREE DOWN ON GILLIS ROAD JUST NORTH OF MCFARLAND ROAD |
| Sep 30, 5:13 PM EDT | TSTM WND DMG | 4 Ssw Wagram, NC | ONE TREE DOWN ON CREED ROAD NEAR BLAKELY ROAD |
| Sep 30, 5:20 PM EDT | HAIL 0.5 | 6 Nne Laurel Hill, NC | DIME SIZE HAIL REPORTED ON CAMP MONROE ROAD IN SCOTLAND COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892
WUUS52 KRAH 302102
SVRRAH
NCC093-153-165-302145-
/O.NEW.KRAH.SV.W.0353.110930T2102Z-110930T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT FRI SEP 30 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF HAMLET...OR 10 MILES SOUTHEAST
OF ROCKINGHAM...MOVING EAST AT 40 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LAUREL HILL...
LAURINBURG...EAST LAURINBURG...
WAGRAM...
BOWMORE...
ANTIOCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3480 7968 3480 7973 3490 7972 3507 7909
3505 7909 3496 7903 3495 7903 3483 7919
3483 7934 3482 7935 3477 7933 3475 7936
3473 7959
TIME...MOT...LOC 2101Z 261DEG 35KT 3482 7963
$$
MWS3 follow-up statements
739
WWUS52 KRAH 302114
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT FRI SEP 30 2011
NCC153-302124-
/O.CAN.KRAH.SV.W.0353.000000T0000Z-110930T2145Z/
RICHMOND NC-
514 PM EDT FRI SEP 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHMOND COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3489 7959 3491 7956 3494 7958 3507 7909
3505 7909 3495 7903 3483 7919 3483 7934
3482 7935 3477 7933 3475 7935 3474 7953
TIME...MOT...LOC 2114Z 261DEG 35KT 3484 7948
$$
NCC093-165-302145-
/O.CON.KRAH.SV.W.0353.000000T0000Z-110930T2145Z/
HOKE NC-SCOTLAND NC-
514 PM EDT FRI SEP 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL SCOTLAND AND SOUTHERN HOKE COUNTIES...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAUREL
HILL...OR NEAR LAURINBURG...MOVING EAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... EAST LAURINBURG...
WAGRAM...BOWMORE...RAEFORD...SILVER CITY...ANTIOCH AND ROCKFISH.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3489 7959 3491 7956 3494 7958 3507 7909
3505 7909 3495 7903 3483 7919 3483 7934
3482 7935 3477 7933 3475 7935 3474 7953
TIME...MOT...LOC 2114Z 261DEG 35KT 3484 7948
$$
MWS045
WWUS52 KRAH 302133
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT FRI SEP 30 2011
NCC165-302143-
/O.CAN.KRAH.SV.W.0353.000000T0000Z-110930T2145Z/
SCOTLAND NC-
533 PM EDT FRI SEP 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCOTLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3483 7935 3487 7934 3489 7935 3494 7936
3494 7935 3499 7939 3507 7909 3505 7909
3495 7903 3483 7919
TIME...MOT...LOC 2133Z 261DEG 35KT 3487 7926
$$
NCC093-302145-
/O.CON.KRAH.SV.W.0353.000000T0000Z-110930T2145Z/
HOKE NC-
533 PM EDT FRI SEP 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN HOKE COUNTY...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BOWMORE...OR 7 MILES NORTHWEST OF RED SPRINGS...MOVING EAST AT 40
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... RAEFORD...SILVER
CITY...ANTIOCH AND ROCKFISH.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3483 7935 3487 7934 3489 7935 3494 7936
3494 7935 3499 7939 3507 7909 3505 7909
3495 7903 3483 7919
TIME...MOT...LOC 2133Z 261DEG 35KT 3487 7926
$$
MWS690
WWUS52 KRAH 302138
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT FRI SEP 30 2011
NCC093-302145-
/O.CON.KRAH.SV.W.0353.000000T0000Z-110930T2145Z/
HOKE NC-
538 PM EDT FRI SEP 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN HOKE COUNTY...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
RAEFORD...MOVING EAST AT NEAR 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROCKFISH.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3483 7935 3487 7934 3489 7935 3494 7936
3494 7935 3499 7939 3507 7909 3505 7909
3495 7903 3483 7919
TIME...MOT...LOC 2138Z 254DEG 45KT 3499 7915
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:43 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 30, 3:43 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 343 PM EDT FRI SEP 30 2011 .SYNOPSIS... BEHIND A STRONG COLD FRONT CROSSING NORTH CAROLINA...CANADIAN HIGH PRESSURE WILL BUILD INTO OUR REGION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...PROVIDING FOR MUCH COOLER TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM... LATEST CONVECTIVE ALLOWING MODELS SHOWING A BIT MORE CONVECTION AND CAPE VALUES EXCEEDING 1000 JOULES NEAR AND EAST OF HIGHWAY ONE BY LATE AFTERNOON TO EARLY EVENING. OTHER CONVECTIVE PARAMETERS REMAIN RELATIVELY UNCHANGED. 250 MILLIBAR DIVERGENCE LINES UP WELL WITH THE 850 MILLIBAR TROUGH... WHICH IS STILL FORECAST TO SHARPEN DURING THE LATE AFTERNOON OVER THE COASTAL PLAIN. LATEST MODELS HAVE ALSO SLOWED THE ADVECTION OF NEAR SURFACE DRY AIR FROM THE WEST. THE MASS OF DRY AIR BELOW 7000 FEET WILL BE DIFFICULT TO OVERCOME AND ANY LINE OF CONVECTION EXPECTED TO BE BROKEN. WILL HOLD RAIN CHANCES AT NO HIGHER THAN 30 PERCENT. SEVERE THREAT CONTINUES TO BE DAMAGING DOWNDRAFT GUSTS WITH HAIL A RISK IN ANY THUNDERSTORM THAT DEVELOPS A SIGNIFICANTLY LARGE CORE. TIMING CONTINUES TO BE LATE AFTERNOON TO MID EVENING... WITH THE THREAT EXITING TO THE EAST THIS EVENING WITH THE 850 MILLIBAR TROUGH PASSAGE. SKIES CLEAR BEHIND THE CONVECTION. GUSTS TO 20 MPH THIS AFTERNOON WILL EXCEED 25 MPH NEAR SUNSET AND NOT SUBSIDE SIGNIFICANTLY UNTIL PRIOR TO MIDNIGHT. GREENSBORO THICKNESSES FORECAST TO FALL TO 1325 METERS BY SUNRISE SATURDAY. IN NORTHWEST FLOW THIS IS LIKELY TOO LOW. WITH SOME WIND PERSISTING OVERNIGHT... LOW TEMPERATURES MID 40S NORTHWEST TO LOWER 50S EAST. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... AS OF 240 PM... WINDS OF 25 TO 30 KNOTS AT 1000 FEET SATURDAY MORNING AND THIS MOMENTUM SHOULD BE TAPPED BY MID MORNING. GUSTS APPROACHING 30 MPH FOR MUCH OF THE DAY. SOME AFTERNOON CUMULUS SHOULD NOT INTERFERE GREATLY WITH INSOLATION SATURDAY. A DECENT GRADIENT OF THICKNESS ACROSS THE AREA SATURDAY. AFTERNOON HIGH TEMPERATURES LOWER 60S NORTHWEST TO AROUND 68 SOUTHEAST. WINDS SUBSIDE SATURDAY NIGHT UNDER MOSTLY CLEAR SKIES BUT LITTLE TO NO CALM FORECAST. TEMPERATURES AT SUNRISE RELATIVELY UNIFORM NEAR 43 DEGREES. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 240 PM FRIDAY... SUNDAY THROUGH MONDAY...THE MID/UPPER LEVEL LOW IS EXPECTED TO BE LOCATED OVER CENTRAL PA BY 12Z SUNDAY. THE 12Z GFS IS QUICKEST WITH THE LOW DIVING SOUTH AND ALSO DOES NOT BRING IT AS FAR SOUTH AS THE 12Z NAM AND 00Z ECMWF. WILL TREND MORE TOWARD THE SLOWER MOVEMENT OF THE ECMWF...AS THE GFS TENDS TO MOVE THESE SYSTEMS OUT TOO QUICKLY. ECMWF HAS THE H5 LOW DIVING SOUTH INTO SOUTH CENTRAL VA BY 12Z MONDAY...AND LINGERS OVER VA THROUGH TUESDAY AFTERNOON. EXPECT BEST CHANCES FOR PRECIPITATION...IF IT OCCURS...TO BE ACROSS THE NORTH FROM 00Z MONDAY THROUGH 00Z TUESDAY. HAVE INCREASED POPS SLIGHTLY ACROSS THE NORTH...HOWEVER HAVE KEPT THEM BELOW SLIGHT CHANCE DUE TO LOW CONFIDENCE IN PRECIPITATION CHANCES. WITH THE POSITION OF THE LOW FROM THE ECMWF AND THE INCREASED CHANCES OF CLOUD COVER NORTH...WILL NOT CHANGE LOW TEMPS MUCH ON SUNDAY NIGHT AND EXPECT THEM TO BE NEAR OR ABOVE MOS GUIDANCE VALUES IN THE NORTH WHERE THE BETTER CLOUD COVERAGE IS EXPECTED. MONDAY NIGHT THROUGH FRIDAY...EXPECT SURFACE HIGH TO START BUILDING INTO THE AREA FROM THE WEST MONDAY EVENING AS THE MID/UPPER LEVEL LOW BEGINS TO MOVE NORTHEAST AWAY FROM THE AREA. HAVE LOWERED TEMPS A FEW DEGREES TUESDAY THROUGH WEDNESDAY...HIGHS IN THE LOW TO MID 70S AND LOWS IN THE UPPER 40S TO LOW 50S...AS THE SURFACE HIGH SETTLES INTO THE AREA AND NNW SURFACE WINDS PREVAIL. SHOULD SEE A SLIGHT WARMING TREND IN TEMPS BEYOND WEDNESDAY WITH HIGHS IN THE MID 70S AND LOWS IN THE LOW TO MID 50S FOR THE REMAINDER OF THE PERIOD AS THE UPPER LOW IS FORECAST TO MOVE AWAY FROM CENTRAL NORTH CAROLINA. HAVE KEPT THE FORECAST DRY THROUGH FRIDAY...WITH THE BEST CHANCE FOR PRECIPITATION...IF ANY WOULD OCCUR...MONDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES OFFSHORE. NUDGED POPS UP SLIGHTLY IN THE NORTH AND ACROSS THE EAST...BUT KEPT THEM LOW THROUGHOUT...BELOW SLIGHT CHANCE CURRENTLY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AS OF 145 PM... VFR CONDITIONS THIS AFTERNOON WILL DETERIORATE IN SPOTS THIS AFTERNOON AND EVENING NEAR AND EAST OF HIGHWAY ONE WITH THE DEVELOPMENT OF A FEW THUNDERSTORMS. EVEN IN SHOWERS... CEILINGS MOSTLY VFR BUT VISIBILITIES BELOW 3 MILES IN SHOWERS. STRONG GUSTY WINDS VICINITY OF SHOWERS. CONVECTION EXITS TO THE EAST WELL BEFORE MIDNIGHT LEAVING MOSTLY CLEAR SKIES. NORTHWEST WINDS TONIGHT WITH SOME GUSTS TO 20 MPH... WITH GUSTS SUBSIDING TOWARD MIDNIGHT. VFR SATURDAY WITH GUSTS IN EXCESS OF 25 MPH BY 10 AM. VFR CONDITIONS SATURDAY AFTERNOON INTO WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM... SHORT TERM... LONG TERM...KC AVIATION...
Hazardous weather outlook, Sep 30, 2:02 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 202 PM EDT FRI SEP 30 2011 NCZ007-008-021>025-038>040-073>076-083-084-011815- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 202 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ009>011-026>028-041>043-077-078-085-086-088-089-011815- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 202 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE LOCALIZED DAMAGING WINDS. THE THREAT FOR A SEVERE STORM WILL BE GREATEST BETWEEN 4 PM AND 6 PM ALONG THE HIGHWAY ONE CORRIDOR INCLUDING RALEIGH...HENDERSON AND LAURINBURG...AND BETWEEN 6 PM AND 10 PM ALONG AND EAST OF INTERSTATE 95 INCLUDING FAYETTEVILLE... ROCKY MOUNT AND GOLDSBORO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 3:47 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 347 PM EDT FRI SEP 30 2011 NCZ008-025-026-041-302015- DURHAM-FRANKLIN-GRANVILLE-WAKE- 347 PM EDT FRI SEP 30 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...GRANVILLE...FRANKLIN AND DURHAM COUNTIES THROUGH 415 PM EDT... AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BETHESDA...OR ABOUT 8 MILES EAST OF DURHAM...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PURNELL. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. && LAT...LON 3619 7864 3601 7845 3585 7878 3599 7891 TIME...MOT...LOC 1947Z 242DEG 17KT 3595 7875 ELLIS
Special weather statement, Sep 30, 4:44 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT FRI SEP 30 2011
NCZ075-084>086-302145-
HOKE-MOORE-RICHMOND-SCOTLAND-
444 PM EDT FRI SEP 30 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND...MOORE
AND HOKE COUNTIES THROUGH 545 PM EDT...
AT 442 PM EDT...DOPPLER RADAR INDICATED A SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DIGGS TO 6 MILES EAST OF
ROCKINGHAM TO 2 MILES WEST OF SOUTHERN PINES...MOVING EAST NORTHEAST
AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOFFMAN...CAMP
MACKALL...AND...PINEBLUFF...ASHLEY HEIGHTS...AND...LAUREL HILL...
WAGRAM...BOWMORE...SILVER CITY...AND...RAEFORD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3477 7964 3480 7968 3480 7990 3520 7940
3528 7927 3529 7920 3527 7922 3520 7912
3517 7915 3517 7910 3513 7911 3505 7909
3496 7903 3478 7958
TIME...MOT...LOC 2042Z 250DEG 36KT 3498 7961 3482 7985
MWSSpecial weather statement, Sep 30, 4:50 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT FRI SEP 30 2011
NCZ024-025-040-041-302145-
CHATHAM-DURHAM-ORANGE-WAKE-
450 PM EDT FRI SEP 30 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...ORANGE...DURHAM AND
CHATHAM COUNTIES THROUGH 545 PM EDT...
AT 450 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JORDAN LAKE...OR ABOUT 10 MILES WEST OF CARY...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARPENTER...AND...NEW
HILL...APEX...AND...MORRISVILLE...CARY...LAKE WHEELER...GARNER...
AND...RALEIGH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3608 7879 3607 7879 3608 7870 3596 7841
3594 7839 3593 7836 3578 7846 3556 7869
3565 7920 3608 7908
TIME...MOT...LOC 2050Z 274DEG 21KT 3576 7896
KRRSpecial weather statement, Sep 30, 4:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT FRI SEP 30 2011
NCZ009>011-026>028-302145-
EDGECOMBE-FRANKLIN-HALIFAX-NASH-VANCE-WARREN-
454 PM EDT FRI SEP 30 2011
...SCATTERED THUNDERSTORMS WILL MOVE AFFECT FRANKLIN... WARREN...
NASH... AND HALIFAX COUNTIES THROUGH 600 PM...
AT 451 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOUISBURG TO INGLESIDE... ...MOVING EAST AT 25 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED OVER FRANKLINTON... MOVING EAST AT 25 MPH.
THESE STORMS WILL CONTINUE TO AFFECT AREAS FROM LOUISBURG AND BUNN
EAST TO CASTALIA... RED OAK... AND ARCOLA THROUGH 600 PM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS TO 40 MPH.
OCCASIONAL LIGHTNING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3608 7731 3600 7740 3591 7734 3584 7735
3589 7810 3608 7855 3617 7850 3623 7851
3655 7818 3655 7811 3655 7790 3651 7788
3649 7764 3641 7754 3632 7757 3633 7744
3624 7737 3622 7738 3616 7727 3611 7722
TIME...MOT...LOC 2051Z 249DEG 22KT 3613 7826
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:47 PM EDT | Special Weather Statement | RAH | Durham | 28 min |
| Sep 30, 4:44 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 61 min |
| Sep 30, 4:50 PM EDT | Special Weather Statement | RAH | Durham, Wake | 55 min |
| Sep 30, 4:54 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 51 min |
| Sep 30, 5:27 PM EDT | Special Weather Statement | RAH | Harnett | 48 min |
| Sep 30, 5:35 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Wake | 55 min |
| Sep 30, 5:49 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 56 min |
| Sep 30, 6:39 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Wake, Warren | 51 min |
| Sep 30, 6:45 PM EDT | Special Weather Statement | RAH | Johnston, Sampson, Wayne, Wilson | 60 min |
| Sep 30, 7:12 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.